MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BFT II ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BFT II ANALYZER
Model Number BFT II ANALYZER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
A discordant, falsely elevated prothrombin time international normalized ratio (inr) result was obtained on a patient sample on a bft ii analyzer using thromborel s reagent.The sample was repeated for inr two additional times using the same analyzer and reagent, also recovering falsely elevated.The falsely elevated results were reported to the physician(s) and were questioned.The same sample was rerun for inr at an alternate hospital using an unknown system and reagent, recovering lower.The lower result was considered to be the correct result.There are no known reports of patient intervention or adverse health consequences due to the discordant inr results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).The customer indicated that normal level quality controls (qc) recovered in range at the time of the event, but did not provide qc results for other control levels.The issue was limited to one patient sample and no mechanical errors occurred at the time of the event.Inadequate sample collection, mixing, centrifugation or other mishandling of the sample cannot be ruled out contributing factors to the event.The cause of the event is unknown.The analyzer is performing according to specifications.No further evaluation of this device is required.

Brand Name
BFT II ANALYZER
Common Device Name
BFT II ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
LABITEC - LABOR BIOMEDICAL TECHNOLOGIES GMBH
registration #: 3003354497
an der strusbek 6
ahrensburg, D-229 26
GM   D-22926
Manufacturer Contact
christopher aebig
511 benedict ave
tarrytown, NY 10591
9144153450
MDR Report Key13691218
Report Number9610806-2022-00013
Device Sequence Number5480318
Product Code JPA
UDI-Device Identifier00842768024887
UDI-Public00842768024887
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K984501
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBFT II ANALYZER
Device Catalogue Number10458677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexMale